MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANCHOR PEG PERIPHERAL BIT; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US ANCHOR PEG PERIPHERAL BIT; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Model Number 2236-80-090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned devices confirmed the reported event.The investigation did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.(b)(4).
 
Event or Problem Description
It was reported that during a total shoulder replacement, the anterior peg peripheral bit ( 223680090 ) broke off midway down the threads of the drill bit, twice/ a different bits.The break left half of the threads in the global advantage at drill driver.We changed apg instruments.A surgical delay of five minutes.

Brand Name
ANCHOR PEG PERIPHERAL BIT
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10676958
Report Number1818910-2020-22256
Device Sequence Number14188631
Product Code HTW
UDI-Device Identifier10603295106319
UDI-Public10603295106319
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2236-80-090
Device Catalogue Number223680090
Device Lot NumberNG80813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1